MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ2 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ2 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-080
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: the product was not returned to depuy synthes for evaluation.Depuy orthopedics jte: warsaw team conducted a photo investigation of the device and confirmed a hair was identified under the shrink wrap.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Received summit stem with what appears to be a hair sealed between the box and the cellophane wrap.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary = the product was not returned to depuy synthes for evaluation.Depuy orthopedics jte: warsaw team conducted a photo investigation of the device and confirmed a hair was identified under the shrink wrap.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Received summit stem with what appears to be a hair sealed between the box and the cellophane wrap.Photo investigation and investigation of their packaging process was performed on [157011080 / summit por taper sz2 hi off / jr6072].Investigation of the shrink wrap area identified that the area is open and the operators do not wear hair nets while performing the shrink wrap operation.A dimensional inspection is not applicable to the reported event.The overall complaint was confirmed for the [157011080 / summit por taper sz2 hi off / jr6072].The root cause of the complaint condition can be confirmed due to the manufacturing issue.A review of the returned photograph associated with this complaint confirmed there was a small piece of hair inside the shrink wrap, the assigned operator did not perform 100% inspection for batch # jr6072 per (b)(4), rev bc at operation 140, to verify there was no foreign material under the shrink wrap.Based on the investigation findings, the root cause can be attributed to manufacturing.This quality issue was addressed through depuy synthes quality system.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? n/a.The following drawing/documents were reviewed: n/a.Device history lot =a manufacturing record evaluation was performed for the finished device lot number jr6072, and no previous non-conformances or manufacturing irregularities were identified in the depuy synthes quality system.Device history batch = null.Device history review = null upon further review, it has been determined that there is no allegation against the device, no reportable event.Further updates will only be provided if additional information is received that changes the regulatory determination.

Brand Name
SUMMIT POR TAPER SZ2 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key15518813
Report Number1818910-2022-19220
Device Sequence Number2533289
Product Code LPH
UDI-Device Identifier10603295060031
UDI-Public10603295060031
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1570-11-080
Device Catalogue Number157011080
Device Lot NumberJR6072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown